I just started taking Lithium about 2 day's ago staring at 150mg then 300mg, I'm bipolar type1 mixed episode's, here's my question, as the mg increase's, do the severity of poss. side effect's increase as well, and is this med. supposed to help with sleep, i haven't slept since i started taking it, and came off the serequal xr due to side effect's, i'd like to know what i can possibly expect from this medicine.
Hello, I was on lithium therapy in 1994 and I will never forget it. I stayed a walking zombie, no emotions at all, good or bad. Just numb. My doctor says that Lithium is the Gold Standard for Bipolar Disorder but I just could not tolerate it. Constant blood work and the detachment from life was horrible. I understand alot of people have great success with lithium but usually you dont know until around 2 - 3 weeks after starting. It has to have time to soak into your body and balance your brain chemicals. I would contact your Dr. if you are feeling side effects in only 2 days. I take ambien to help with sleep. That blelnds well with my other meds Lamictal, Prozac and Wellbutrin. Good Luck.
I have had alot of side affects on this one. They get better with time though. At first dry mouth then alot of trembling of hands. Ex: could not write my signature let alone write proper notes to myself that didn't look like a primary school writing. Thank God it went away. I think I had charlie horses cramps in my legs in the night. I now have little bumps the size of a pin needle all over the underside of my arms and the front and back of my thighs and I have a burning sensation like I ate pepper all day in my mouth. I was told by a Psychopharmacology clinic that if this lithium works for you, you should stay on it because it would be the best Med that will work for you.
Good luck and Take care.
At 900 mg, I experienced hand tremors to the point of not being able to type in my phone. The doctor decreased it to 600 mg and the tremors have stopped. 900 mg is a standard starting dose. However, I am at therapeutic levels of 0.7 in the range of 0.6 - 1.2. I guess I am indeed a slow metabolizer also called an inhibitor. My body eliminates some meds slowly making it last longer in my body but also becomes cumulative. Lithium can be very toxic to the thyroid and kidneys. Stay hydrated!
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am curious about young kids and taking lithium, my son is 11 and is on serequal. would lithium wo?
Posted 12 Jan 2010 • 3 answers
Posted 21 Feb 2011 • 2 answers
Posted 23 Jul 2013 • 4 answers
Posted 7 Aug 2015 • 1 answer
Posted 15 Jun 2016 • 2 answers